Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've had acne for roughly 8 years now and have tried everything on the market from tetracycline, to doxycycline, to benzoyl peroxides, to oxy pads, pro activ, but the list goes on and on. About august of last year i had talked to my dermotologist about accutane considering it was my "last resort pill" to see if it would help revive my skin from cystic acne. I went through with it knowing the possible side effects hoping the acne would go away becuase i had just started highschool at the time. I was put on the i pledge program and was told to eat the special diet to keep my skin and body regulated with healthy foods. My skin had cleared up about 30 % within the first month and it seemed as if someone had hit the pause button shortly after because nothing seemed to happen. My derm said nothing was happening because i was on 80mg of the medication, and it was too much for my skin. Soon after the doctor mentioned that, i had a horrible break out with more cystic acne. My derm lowered the mg to 40mgs 20 in the morning and 20 at night and it seemed as if that started to work.. but once again it felt like someone had put the pause button on the treatment. About the 17th week of being on the medication i started having alot of joint pain in both of my feet and had reconsidered stopping the medicine, but I went on ahead and continued taking it until the 20th week. My derm said I had been on the medication longer than usual and that I was to have no more. My acne had cleared up about 45% while on accutane and shortly after stopping the medicine it cleared up even more. As of last month i was 60% clear and it felt good to know that the majority of the acne left was just scars. I recently started running track and cross country about a month ago and I sweat very bad especially with the humidity and the heat, and ive started noticing my skin is starting to break out again around my forehead and chin(both areas had become clear while on accutane.) Im starting to worry that doing sports and sweating so badly is going to bring my acne back and never fully recover. Anyways the other night i had gone and visited my family and my cousin is a little girl about 5 years old and she came up to me and told me that i had acne and i said yes, i know... is it bad? ,and her response was"its nasty.. its all over your face and it makes you ugly." Im not a very self concious person when it comes to acne, but when a relative told me that, my heart wanted to sink knowing everything i had gone through seemed to be going down the drain. Usually when i layout by the pool, some of the acne clears up but other than that its continuing to worsen to the point where i have no idea what else to do and I really need help. comments are appreciated and thanks for reading my story.

sincerely cfsmiami.

:think:

Share this post


Link to post
Share on other sites

Hi cfsmiami

I'm so sorry to hear about your acne struggles.

Some interesting things you point out are that laying out by the pool helps... and sweat, humidity makes you break out more. Therefore i wonder if you might actually have something else going on in combination with acne- like Seborrheic Dermatitis which seems to get better with sunshine and gets worse with heat, moisture and sweat. Is your skin oily at all? if not, it's unlikely you have SD (involves a yeast called Malassezia that lives on skin).

I'm not a fan of Accutane having had serious side effects from it, however it does work well for some people. A Low-dose 2nd treatment might be something to discuss with your Dermatologist e.g. 1x 10mg every couple days. This low dosage should be relatively safe, and will also still keep having positive effects on your skin over a longer period of time. Though you mention you experienced joint pain in the last treatment so it would be a risk you would need to weigh up before discussing with your Derm- or a new Derm if you want a second opinoin (probably best idea??).

And don't worry about scars- time helps, but there are also lasers (like V-Beam) which can assist once you have past the 6 months post-Accutane period and your skin is stronger.

Best, Shantelle

Share this post


Link to post
Share on other sites
Hi cfsmiami

I'm so sorry to hear about your acne struggles.

Some interesting things you point out are that laying out by the pool helps... and sweat, humidity makes you break out more. Therefore i wonder if you might actually have something else going on in combination with acne- like Seborrheic Dermatitis which seems to get better with sunshine and gets worse with heat, moisture and sweat. Is your skin oily at all? if not, it's unlikely you have SD (involves a yeast called Malassezia that lives on skin).

I'm not a fan of Accutane having had serious side effects from it, however it does work well for some people. A Low-dose 2nd treatment might be something to discuss with your Dermatologist e.g. 1x 10mg every couple days. This low dosage should be relatively safe, and will also still keep having positive effects on your skin over a longer period of time. Though you mention you experienced joint pain in the last treatment so it would be a risk you would need to weigh up before discussing with your Derm- or a new Derm if you want a second opinoin (probably best idea??).

And don't worry about scars- time helps, but there are also lasers (like V-Beam) which can assist once you have past the 6 months post-Accutane period and your skin is stronger.

Best, Shantelle

Hey Shantelle,

Thanks for your reply to my post, i greatly appreciate it. I'm glad that you mention SD because yes, my skin is very oily and when I do sweat I break out, but i have found that using clean and clear oil absorbing sheets gets rid of most of my oil. I dont think my derm will prescribe accutane a second round now, due to the fact of my joint pain, and my acne is not as severe as to how it was, however i appreciate the suggestion. Also, my derm had mentioned laser surgery and I had asked him if that would be best for me considering the scars are basically permanent, so I'm going to get laser surgery done during next summer, my only concern would be after having the surgery, I wouldnt want any more breakouts... but what are ya gonna do! LOL.. anyways thanks for your reply I greatly appreciate it:)

sincerely, cfsmiami!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×